Go to Content Go to Navigation Go to Navigation Go to Site Search Homepage

is it a normal side effect for someone on zoloft who is 16, to not be able to reach orgasm.?????? im really wondering

What you’re experiencing is quite common. Certain antidepressants, including Zoloft and other medications in the family of drugs known as selective serotonin reuptake inhibitors (SSRIs), may have sexual side effects, including

  • decreased sex drive
  • difficulty achieving orgasm
  • difficulty having and keeping an erection (men)
  • decreased vaginal lubrication (women)

These side effects tend to increase with higher doses of the medication. Other common brand names for SSRIs include Celexa, Lexapro, Paxil, and Prozac. SSRIs are used to treat depression, anxiety, panic disorder, and other conditions, including premenstrual dysphoric disorder.

Some people adjust to the conditions and are able to go without having orgasms. But if you’re experiencing these side effects, it’s important to be open and honest with your health care provider, so that she or he can help you work it out in a way that is most satisfying for you — by changing the type of medication, adjusting the dosage, or making suggestions for how to deal with the side effects.

If you have a sex partner, you might want to tell your partner about the medication’s side effects so she or he understands why you’re experiencing difficulties. Open communication plays a key part in making sex enjoyable and keeping relationships healthy.

Tags: sex, orgasms, masturbation